Drug interactions between ciprofloxacin and Lipitor
Interactions between your selected drugs
ciprofloxacin ↔ atorvastatin
Applies to:ciprofloxacin and Lipitor (atorvastatin)
Ciprofloxacin may increase the blood levels of atorvastatin. This can increase the risk of side effects such as liver damage and a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue. In some cases, rhabdomyolysis can cause kidney damage and even death. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Let your doctor know immediately if you have unexplained muscle pain, tenderness, or weakness while taking these medications, especially if these symptoms are accompanied by fever or dark colored urine. You should also seek immediate medical attention if you develop fever, chills, joint pain or swelling, unusual bleeding or bruising, skin rash, itching, loss of appetite, fatigue, nausea, vomiting, dark colored urine, and/or yellowing of the skin or eyes, as these may be signs and symptoms of liver damage. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug Interaction Classification
The classifications below are a guideline only. The relevance of a particular drug interaction to a specific patient is difficult to determine using this tool alone given the large number of variables that may apply.
Do not stop taking any medications without consulting your healthcare provider.